Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Chronic pain since ACDF due to severe stenosis. Had discectomy. Taking morphine and percoset. Have depression. How is it possible to have stenosis after surgery?

I have had Chronic Pain for 2.5 years since a ACDF on C6.C7 due to severe stenosis in June 2010 and in July 2010 I had discectomy L5.S1. I never had pain before just little aches and weakness. I now take 30mg morphine 2xs per day and Percocets 2 10/325 tree times per day along with a long list of muscle relaxers, anxiety, and depression medication. I recently had an MRI which states most levels are unremarkable but my C6/C7 has moderate/severe stenosis and my C4/C5 same thing along with random osteothites (spelling). My question is if I have a fustion with Plate, screws, hardwar, how can I still have stenosis in the same location? Any suggestions other than surgery forthe other levels. Pain levels are at a constant 6/7 with medication and spike to9/10 at least once per week. Activity level is low and I do use a TENSE unit, PT one week, stretches, hot and cold therapy. Any information would be greatly appreciated. Also, how do you tell the difference between just bad genes and MS?
Asked On : Tue, 29 Jan 2013
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Spine Surgeon 's  Response
thanks for writing to us.
You have valid question. If we operate at particular level then we expect no stenosis at that level. As you said there was marked stenosis then it may be due to disc in the front and posterior spinal structures on the back. Anterior pressure was removed and there may be posterior pressure still remaining. Anyway you need to talk to your doctor about it and you can not go on taking morphine for such a long period as it is always symptomatic treatment and it never change the pathology.
I would suggest to discuss with your doctor and consider definitive treatment option rather than taking pain medicine. Thanks.
Answered: Thu, 1 Aug 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor